MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT
Model Number EX060803CS
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the handle of the vascular and biliary stent delivery system was allegedly broken after resistance was felt during deployment in the distal sfa via a contralateral common femoral approach.There was no reported difficulty in retracting the delivery system from the patient.Reportedly, the device was exchanged for another and the procedure was completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.No additional complaint has been reported for this lot number previously.Investigation summary: as part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this particular case no sample and no images were provided for evaluation.Potential factors that could have led or contributed to the reported issue have been evaluated.Based on the information available and as no sample was returned for evaluation, the investigation is closed with inconclusive result.A definite root cause could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used." and "if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit.".
 
Event or Problem Description
It was reported that the handle of the vascular and biliary stent delivery system was allegedly broken after resistance was felt during deployment in the distal sfa via a contralateral common femoral approach.As reported the stent could not be deployed.There was no reported difficulty in retracting the delivery system from the patient.Reportedly, the device was exchanged for another device and the procedure was completed.There was no reported patient injury.

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6842375
Report Number9681442-2017-00256
Device Sequence Number706775
Product Code NIP
UDI-Device Identifier04049519001210
UDI-Public(01)04049519001210
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2019
Device Model NumberEX060803CS
Device Catalogue NumberEX060803CS
Device Lot NumberANBN0272
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight58